Can I use a DermaRoller when I am on Accutane?

I know Dermabradian and Laser Surgery is not permitted due to the removal of the top layer of skin,(when on Accutane), can cause bad results. However,DermaRolling only makes small pricks into the skin;just like getting a needle/injection into your skin. If I am gentle and using it on my stretch marks,on my legs not my face,can I do it? I will test it out/be extremely gentle. The Accutane leaflets/the dermatologist never said 'no', they only said no to Dermabrasion and Laser Surgery!

Doctor Answers 1

Accutane and Dermarolling

Thank you for your question. A side effect of Accutane is highly sensitive skin and an increase risk of scarring when the skin is traumatized or injured either for medical or cosmetic purposes. Therefore, it is recommended to avoid any injury/trauma to the skin such as tattoos, piercings, or cosmetic procedures (waxing, dermaplaning, dermabrasions, Dermarolling, chemical peels, and lasers). I generally recommend my patients to wait at least 6 months after stopping Accutane before having any cosmetic procedures done to the skin. I suggest you speak to your dermatologist regarding your questions and concerns. Good luck and take care.


Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.